Alert archive / Wyoming / Special Weather Statements in 2021

Special Weather Statement, NWS Cheyenne, WY

June 13, 2021Laramie County, Wyoming

NWS Cheyenne, WY issued this special weather statement at Jun 13, 2021, 10:51 PM MDT for Laramie County, Wyoming. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 13, 2021, 10:51 PM MDT (04:51 UTC)
Expired
Jun 13, 2021, 11:15 PM MDT
In force
24 min
Issued by
NWS Cheyenne, WY

County Laramie County, WY

The radar

The Cheyenne radar (KCYS), 42 km from the middle of the area, began a volume at 04:55 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Denver, CO (KDNR), launched 00:00Z, 4.9 hours before the alert went out and 203 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Denver, CO at 00:00Z on 2021-06-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1095 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Denver, CO at 00:00Z on 2021-06-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -5 square meters per square second.193958Sfc1 km3 km6 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1095 J/kg
Mixed-layer CIN
-143 J/kg
Mixed-layer LCL
2628 m above ground
0-6 km bulk shear
52 kt
0-1 km storm-relative helicity
-5 m²/s²
0-3 km storm-relative helicity
22 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.0

Open this sounding in Storm Lab

The text

As transmitted.

525 
WWUS85 KCYS 140451
SPSCYS

Special Weather Statement
National Weather Service Cheyenne WY
1051 PM MDT Sun Jun 13 2021
 
WYZ118-119-140515-
Central Laramie County WY-East Laramie County WY-
1051 PM MDT Sun Jun 13 2021

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN LARAMIE COUNTY UNTIL
1115 PM MDT...

At 1051 PM MDT, Doppler radar was tracking a strong thunderstorm 7
miles west of Gun Barrel, or 26 miles northeast of Cheyenne, moving
southeast at 10 mph.

Nickel size hail will be possible with this storm.

Locations impacted include...
Gun Barrel.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
office in Cheyenne.

&&

LAT...LON 4142 10460 4154 10453 4148 10423 4130 10438
TIME...MOT...LOC 0451Z 295DEG 10KT 4145 10449 

$$

Hammer

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cheyenne, WY wrote its last area forecast discussion before this special weather statement went out at Jun 13, 5:29 PM MDT, 5 hours 22 minutes earlier.

Area forecast discussion, Jun 13, 5:29 PM MDT, 5 hours 22 minutes before
Area Forecast Discussion
National Weather Service Cheyenne WY
529 PM MDT Sun Jun 13 2021

.UPDATE...
Issued at 314 PM MDT Sun Jun 13 2021

Severe Thunderstorm Watch 268 has been issued for southeast
Wyoming and Nebraska Panhandle through 04Z tonight. Updates have
been sent.

&&

.SHORT TERM...(This evening through Monday)
Issued at 240 PM MDT Sun Jun 13 2021

Forecast challenges deal with severe thunderstorms today.
Currently...thunderstorms developing along the Laramie Range this
afternoon. Surface trough lays from near Cheyenne to Torrington
with moist southeasterly upslope flow in the lower layers. Cold
front being analyzed across central South Dakota back into
northeastern Wyoming. SPC Mesoanalysis showing EMC RAP surface
based CAPE around 5000 J/KG out in the Panhandle and around 2500
J/KG where the storms are forming on the Laramie Range. Still
some small capping across southeast Wyoming with around 50 J/KG
convective inhibition. Main limiting factor right now is lack of
shear.

Later this afternoon...northern front drops south into the
northern Panhandle and Converse County in east central Wyoming.
Sfc to 6km shear increases to 35kts across the northern Panhandle
to around 50kts down here near Cheyenne. HRRR and NAMNEST short
term guidance forecasting showers blossoming along the front as it
slowly drops south southwestward into the southern Panhandle and
southeast Wyoming plains. Could be a long show tonight as both
models continue showers and storms through 09Z.

SPC showing a Day 2 Marginal Risk area for the Nebraska Panhandle
for Monday afternoon. Latest guidance showing no PoPs over that
area for Monday. But with dewpoints in the 60s...surface boundary
in the Panhandle and a weak upper southwest dropping
shortwave...decided to add low chance PoPs for the Panhandle. and

.LONG TERM...(Monday night through Saturday)
Issued at 323 AM MDT Sun Jun 13 2021

Monday, the moisture sticks around the Nebraska panhandle with
PWATs around 1.00 in through the afternoon. Daytime heating will
still be strong with the upper-level ridge holding strong over
northwest Wyoming, so the panhandle is still conducive to
thunderstorms, but confidence is lower for Monday's convection.

Tuesday, the ridge begins to erode, turning our winds back to
westerly/southwesterly, advecting warmer, drier air into southeast
Wyoming and western Nebraska. Afternoon highs for Tuesday and
Wednesday are in the 90s to 100 degrees for some areas with
humidities dropping to the teens and lower 20s. Winds should
remain between 5 and 15 knots, but with the temperatures being so
high and the air being so dry, there is still elevated fire
weather conditions.

Finally Thursday we begin to see a downward trend in temperatures
as winds turn northwesterly. Afternoon highs are still expected to
be in the 80s to lower 90s through the weekend though, with
overnight lows in the 50s and 60s. Next chance of precipitation
after Monday will be Friday afternoon.

&&

.AVIATION...(For the 00Z TAFS through 00Z Monday evening)
Issued at 525 PM MDT Sun Jun 13 2021

Wyoming TAFS...VFR. Thunderstorms in the vicinity at Cheyenne
until 03Z. Wind gusts to 30 knots at Laramie and Cheyenne until
03Z, then to 23 knots at all terminals after 15Z Monday.

Nebraska TAFS...VFR, except for occasional MVFR and wind gusts to
45 knots in thunderstorms until 02Z at Scottsbluff. Thunderstorms
in the vicinity at all terminals until 05Z. Wind gusts to 26 knots
until 05Z, then to 24 knots after 15Z Monday.

&&

.FIRE WEATHER...
Issued at 240 PM MDT Sun Jun 13 2021

High pressure over the Rockies will keep temperatures above normal
and very dry humidity over the next several days. Increasingly
warmer temperatures and single digit afternoon humidities from the
Laramie Range west. Until fuels are turned over to YES on rapid
fire spread...fire weather conditions will remain below critical
levels. A windy day expected Wednesday into Thursday across Carbon
and Albany Counties....with afternoon humidity in the single
digits.

&&

.CYS WATCHES/WARNINGS/ADVISORIES...
WY...None.
NE...None.
&&

UPDATE...GCC
SHORT TERM...GCC
LONG TERM...LK
AVIATION...RUBIN
FIRE WEATHER...GCC
Hazardous weather outlook, Jun 13, 4:25 AM MDT, 18 hours 26 minutes before
Hazardous Weather Outlook
National Weather Service Cheyenne WY
425 AM MDT Sun Jun 13 2021

WYZ104-105-109>115-141030-
Ferris/Seminoe/Shirley Mountains-Shirley Basin-
Central Carbon County-North Snowy Range Foothills-
Southwest Carbon County-Sierra Madre Range-
Upper North Platte River Basin-Snowy Range-Laramie Valley-
425 AM MDT Sun Jun 13 2021

This hazardous weather outlook is for portions of south central
Wyoming and southeast Wyoming.

.DAY ONE...TODAY AND TONIGHT

Very warm temperatures and dry conditions will maintain elevated
fire weather concerns.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

Very warm temperatures and dry conditions will maintain elevated
fire weather concerns.

.Spotter information statement...

Spotter activation will not be needed.

NEZ002-003-019>021-054-055-095-096-WYZ101>103-106>108-116>119-
141030-
Dawes County-Box Butte County-Scotts Bluff County-Banner County-
Morrill County-Kimball County-Cheyenne County-
Northern Sioux County-Southern Sioux County-
Converse County Lower Elevations-Niobrara County-
North Laramie Range-
Central Laramie Range and Southwest Platte County-
East Platte County-Goshen County-South Laramie Range-
South Laramie Range Foothills-Central Laramie County-
East Laramie County-
425 AM MDT Sun Jun 13 2021

This hazardous weather outlook is for portions of panhandle
Nebraska...east central Wyoming and southeast Wyoming.

.DAY ONE...TODAY AND TONIGHT

Chances of showers and strong to briefly severe thunderstorm
Sunday afternoon through late Sunday night.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

The probability for widespread hazardous weather is low.

.Spotter information statement...

Spotter activation will not be needed.

In the hours before

Local storm report, Jun 13, 7:57 PM MDT, 2 hours 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
757 PM MDT SUN JUN 13 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0755 PM     HAIL             5 S BRIDGEPORT          41.60N 103.10W
06/13/2021  M0.70 INCH       MORRILL            NE   TRAINED SPOTTER

&&

AW
Local storm report, Jun 13, 9:30 PM MDT, 1 hour 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
930 PM MDT SUN JUN 13 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0925 PM     HEAVY RAIN       1 SE CRAWFORD           42.68N 103.40W
06/13/2021  M2.50 INCH       DAWES              NE   PUBLIC

&&

AW
Special weather statement, Jun 13, 9:43 PM MDT, 1 hour 8 minutes before
Special Weather Statement
National Weather Service Cheyenne WY
943 PM MDT Sun Jun 13 2021

NEZ021-140430-
Morrill NE-
943 PM MDT Sun Jun 13 2021

...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL MORRILL COUNTY UNTIL
1030 PM MDT...

At 943 PM MDT, Doppler radar was tracking a strong thunderstorm 13
miles northeast of The Intersection Of Highway 385 And 92, or 25
miles south of Alliance, moving east at 10 mph.

Nickel size hail will be possible with this storm.

This storm will remain over mainly rural areas of east central
Morrill County.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
office in Cheyenne.

&&

A Severe Thunderstorm Watch remains in effect until 1000 PM MDT for
the Panhandle of Nebraska.

LAT...LON 4162 10284 4179 10291 4188 10268 4176 10267
      4174 10264 4164 10264
TIME...MOT...LOC 0343Z 252DEG 8KT 4173 10279

Hammer
Special weather statement, Jun 13, 9:47 PM MDT, 1 hour 4 minutes before
Special Weather Statement
National Weather Service Cheyenne WY
947 PM MDT Sun Jun 13 2021

WYZ118-119-140430-
Central Laramie County WY-East Laramie County WY-
947 PM MDT Sun Jun 13 2021

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN LARAMIE COUNTY UNTIL
1030 PM MDT...

At 947 PM MDT, Doppler radar was tracking a strong thunderstorm 8
miles west of Gun Barrel, or 25 miles northeast of Cheyenne, moving
east at 10 mph.

Penny size hail will be possible with this storm.

Locations impacted include...
Gun Barrel and Meriden Rest Area.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
office in Cheyenne.

&&

A Severe Thunderstorm Watch remains in effect until 1000 PM MDT for
southeastern Wyoming.

LAT...LON 4140 10460 4153 10458 4155 10424 4133 10423
TIME...MOT...LOC 0347Z 271DEG 10KT 4144 10451

Hammer
Special weather statement, Jun 13, 10:10 PM MDT, 41 minutes before
Special Weather Statement
National Weather Service Cheyenne WY
1010 PM MDT Sun Jun 13 2021

WYZ118-140500-
Central Laramie County WY-
1010 PM MDT Sun Jun 13 2021

...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL LARAMIE COUNTY
UNTIL 1100 PM MDT...

At 1010 PM MDT, Doppler radar was tracking a strong thunderstorm near
Whitaker, or 20 miles north of Cheyenne, moving east at 5 mph.

Penny size hail will be possible with this storm.

This storm will remain over mainly rural areas of north central
Laramie County.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
office in Cheyenne.

&&

LAT...LON 4139 10484 4154 10483 4151 10456 4135 10459
TIME...MOT...LOC 0410Z 291DEG 6KT 4144 10474

Hammer
Special weather statement, Jun 13, 10:51 PM MDT, 0 minutes before
Special Weather Statement
National Weather Service Cheyenne WY
1051 PM MDT Sun Jun 13 2021

WYZ118-119-140515-
Central Laramie County WY-East Laramie County WY-
1051 PM MDT Sun Jun 13 2021

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN LARAMIE COUNTY UNTIL
1115 PM MDT...

At 1051 PM MDT, Doppler radar was tracking a strong thunderstorm 7
miles west of Gun Barrel, or 26 miles northeast of Cheyenne, moving
southeast at 10 mph.

Nickel size hail will be possible with this storm.

Locations impacted include...
Gun Barrel.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
office in Cheyenne.

&&

LAT...LON 4142 10460 4154 10453 4148 10423 4130 10438
TIME...MOT...LOC 0451Z 295DEG 10KT 4145 10449

Hammer

The office that day

Everything else NWS Cheyenne, WY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 13, 9:47 PM MDTSpecial Weather StatementCYSLaramie43 min
Jun 13, 10:10 PM MDTSpecial Weather StatementCYSLaramie50 min
Jun 13, 11:27 PM MDTSpecial Weather StatementCYSLaramie48 min
Jun 13, 6:42 PM MDTSevere Thunderstorm WarningCYSBox Butte, Dawes, Sioux48 min
Jun 13, 7:27 PM MDTSevere Thunderstorm WarningCYSBox Butte, Dawes, Sioux48 min
Jun 13, 7:32 PM MDTSevere Thunderstorm WarningCYSDawes43 min
Jun 13, 7:38 PM MDTSevere Thunderstorm WarningCYSBox Butte, Cheyenne, Morrill52 min
Jun 13, 8:52 PM MDTSevere Thunderstorm WarningCYSMorrill53 min
Jun 13, 9:43 PM MDTSpecial Weather StatementCYSMorrill47 min

Nearby

Special Weather Statements in Wyoming, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.